MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48232601
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 01/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; patient fell and it was noticed that the rod broke.Revision surgery (b)(6) 2017.Patient fused.
 
Additional Manufacturer Narrative
Lot# j4p.Method: visual inspection; device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were identified as all units met specifications.Visual inspection confirmed the rod fractured completely.Conclusion: the possible root cause of the reported event is patient fall.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6425576
Report Number3005525032-2017-00041
Device Sequence Number18841656
Product Code KWP
UDI-Device Identifier04546540608642
UDI-Public(01)04546540608642
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232601
Device Lot NumberJ4P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight159